Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 9, 2021, 3:45 PM CDT for Craighead County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- Apr 9, 2021, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
County Craighead County, AR
The radar
The Memphis radar (KNQA), 68 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:05 PM CDT | HAIL 1 | 1 W Trumann, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
570 WWUS84 KMEG 092045 SPSMEG Special Weather Statement National Weather Service Memphis TN 345 PM CDT Fri Apr 9 2021 ARZ026>028-092115- Poinsett AR-Craighead AR-Mississippi AR- 345 PM CDT Fri Apr 9 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT FOR... Northeastern Poinsett County in eastern Arkansas... Southeastern Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... At 345 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 30 mph was located near Trumann, moving northeast at 25 mph. People in northeastern Poinsett...southeastern Craighead and northwestern Mississippi Counties should monitor this storm closely. LAT...LON 3551 9056 3566 9078 3593 9042 3576 9019 TIME...MOT...LOC 2045Z 225DEG 22KT 3567 9060 $$ SJM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:07 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 9, 3:07 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Memphis TN 307 PM CDT Fri Apr 9 2021 .DISCUSSION... Skies are mostly sunny across the Mid-South this afternoon with temperatures in the upper 70s to mid 80s. A warm front continues to move north and is now just south of the region. A few thunderstorms have developed just north of this warm front across portions of southwest Arkansas. As the warm front continues to move north late this afternoon and this evening more thunderstorms are expected to develop with some moving into the Mid-South. Some of these thunderstorms could have large hail and damaging winds. In addition, a cold front will move into Arkansas from the west tonight, bringing another round of thunderstorms for tonight and into early Saturday morning. These thunderstorms could also be severe with damaging winds, large hail and isolated tornadoes. Temperatures tonight will be on the warm side with lows Saturday morning in the upper 50s to lower 60s. The cold front will move through the Mid-South Saturday morning with gradually ending from the west to east during the morning. All of the rain should be east of the region by afternoon. Temperatures will be cooler on Saturday behind the front with highs in the mid 60s to mid 70s. High pressure will build into the region by Saturday night bringing a period of dry weather from Saturday night through Monday evening. Temperatures will be slightly below normal for Saturday night with a warming trend for Sunday and Monday. Another cold front will drop through the region Monday night with a chance of showers mainly for western and southern sections of the Mid-South. The weather pattern then becomes somewhat unsettled for Tuesday through next Friday with periods of showers each day. Temperatures will return to near or slightly below normal for this period as well. ARS && .AVIATION... 18Z TAFs Low level moisture continued to surge up the delta southwest of MEM at midday, while a cluster of TSRA was spreading east into south central AR. CAMS were a little slow with this activity earlier this morning, but feel the timing of the parent upper level disturbance will still bring TSRA into the MEM 25SM vicinity by 22Z, consistent with earlier forecast reasoning. Second TSRA wave should arrive overnight, but lacking the instability at MEM and MKL to have the impacts of the earlier evening round. TUP should be more favorably positioned for stronger gusts and TSRA coverage, given proximity to greater moisture an instability. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 9, 4:33 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 433 AM CDT Fri Apr 9 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-101100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 433 AM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms will be possible across much of the Mid- South from late this afternoon into the overnight hours. Damaging winds will be the primary hazard, but large hail and a few tornadoes are possible as well. The greatest risk will be across north Mississippi and east-central Arkansas. Locally heavy rainfall will contribute to a flash flooding threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty west winds are expected on Saturday, mainly across northeast Arkansas, the Missouri Bootheel, and northwest Tennessee. Wind gusts may exceed 30 mph at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon through tonight. MJ
In the hours before
Special weather statement, Apr 9, 3:37 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
337 PM CDT Fri Apr 9 2021
ARZ026-027-092100-
Poinsett AR-Craighead AR-
337 PM CDT Fri Apr 9 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...
Northwestern Poinsett County in eastern Arkansas...
Western Craighead County in eastern Arkansas...
At 336 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 30 mph was located near Grubbs, or 13
miles east of Newport, moving northeast at 25 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northwestern Poinsett and western Craighead Counties should
monitor this storm closely.
LAT...LON 3576 9104 3588 9091 3588 9087 3592 9087
3597 9082 3597 9073 3582 9055 3553 9099
3557 9104
TIME...MOT...LOC 2036Z 225DEG 23KT 3565 9100
SJMSpecial weather statement, Apr 9, 3:45 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 345 PM CDT Fri Apr 9 2021 ARZ026>028-092115- Poinsett AR-Craighead AR-Mississippi AR- 345 PM CDT Fri Apr 9 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT FOR... Northeastern Poinsett County in eastern Arkansas... Southeastern Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... At 345 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 30 mph was located near Trumann, moving northeast at 25 mph. People in northeastern Poinsett...southeastern Craighead and northwestern Mississippi Counties should monitor this storm closely. LAT...LON 3551 9056 3566 9078 3593 9042 3576 9019 TIME...MOT...LOC 2045Z 225DEG 22KT 3567 9060 SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:12 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 33 min |
| Apr 9, 5:10 PM CDT | Special Weather Statement | MEG | Tunica | 35 min |
| Apr 9, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 49 min |
| Apr 9, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 39 min |
| Apr 9, 5:50 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 40 min |
| Apr 9, 6:08 PM CDT | Special Weather Statement | MEG | Union | 37 min |
| Apr 9, 6:31 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman, Tallahatchie | 29 min |
| Apr 9, 6:37 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Tippah, Union | 38 min |
| Apr 9, 6:45 PM CDT | Tornado Warning | MEG | Lee, Tippah, Union | 21 min |
| Apr 9, 6:57 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 48 min |
| Apr 9, 6:59 PM CDT | Special Weather Statement | MEG | Panola, Quitman, Tallahatchie, Tate, Yalobusha | 46 min |
| Apr 9, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 48 min |
| Apr 9, 5:17 PM CDT | Special Weather Statement | MEG | Fayette | 28 min |
| Apr 9, 5:19 PM CDT | Special Weather Statement | MEG | Dyer | 26 min |
| Apr 9, 5:27 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 26 min |
| Apr 9, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Madison, Tipton | 41 min |
| Apr 9, 6:08 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 52 min |
| Apr 9, 6:10 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Madison | 50 min |
| Apr 9, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion, Weakley | 29 min |
| Apr 9, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 49 min |
| Apr 9, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 15 min |
| Apr 9, 3:37 PM CDT | Special Weather Statement | MEG | Craighead | 23 min |
| Apr 9, 3:57 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 48 min |
| Apr 9, 4:07 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 53 min |
| Apr 9, 4:19 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 41 min |
| Apr 9, 5:24 PM CDT | Special Weather Statement | MEG | Lee | 36 min |
| Apr 9, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 27 min |
| Apr 9, 6:04 PM CDT | Special Weather Statement | MEG | St. Francis | 26 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.